Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 December 2009

A Solution Methodology of Bi-Level Linear Programming Based on Genetic Algorithm

M. S. Osman, W.F. Abd El-Wahed, Mervat M.K. El Shafei & Hanaa B. Abd El Wahab

Journal of Mathematics and Statistics, Volume 5, Issue 4, pp. 352–359 · doi.org/10.3844/jmssp.2009.352.359

7,184 accesses4,690 downloads5 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: We deal with the bi-level linear programming problem. A bi-level programming problem is formulated for a problem in which two Decision-Makers (DMs) make decisions successively. Approach: In this research we studied and designs a Genetic Algorithm (GA) of Bi-Level Linear Programming Problems (BLPP) by constructing the fitness function of the upper-level programming problems based on the definition of the feasible degree. This GA avoids the use of penalty function to deal with the constraints, by changing the randomly generated initial population into an initial population satisfying the constraints in order to improve the ability of the GA to deal with the constraints. Also we designed software to solve this problem. A comparative study between proposed method and previous methods through numerical results of some examples. Finally, parametric information of the GA was introduced. Results: Results of the study showed that the proposed method is feasible and more efficient to solve (BLPP), also there exist package to solve (BLPP) problem. Conclusion: This GA avoids the use of penalty function to deal with the constraints, by changing the randomly generated initial population into an initial population satisfying the constraints in order to improve the ability of the GA to deal with the constraints.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Osman, M. S., El-Wahed, W. A., El Shafei, M. M. & El Wahab, H. B. A. (2009). A Solution Methodology of Bi-Level Linear Programming Based on Genetic Algorithm. Journal of Mathematics and Statistics, 5(4), 352–359. https://doi.org/10.3844/jmssp.2009.352.359

Licence
© Science Publications
Issue
Volume 5, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Solution Methodology of Bi-Level Linear Programming Based on Genetic AlgorithmJournal of Mathematics and Statistics · Volume 5, Issue 4 · pp. 352–359 · © Science PublicationsDownload